Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 165, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2002, 3:02 AM CDT for Ashley County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2002, 3:02 AM CDT (08:02 UTC)
- Expired
- May 13, 2002, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130802 SVRJAN ARC003-130845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 302 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 345 AM CDT * AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF WEST CROSSETT...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WEST CROSSETT AT 305 AM CDT BE NEAR NORTH CROSSETT AT 310 AM CDT BE NEAR HAMBURG...FOUNTAIN HILL AT 320 AM CDT BE NEAR MONTROSE...PORTLAND AT 340 AM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3338 9192 3312 9210 3314 9147 3337 9147
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:15 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 13, 1:15 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 115 AM CDT MON MAY 13 2002 UPDATED ZONES MAINLY TO ADD WATCH TO PORTIONS OF THE NW CWFA. ALSO MADE SOME SLIGHT ADJUSTMENTS TO POPS IN THE WEST WITH THE APPROACHING LINE. OTHERWISE...NO MAJOR CHANGES. .JAN... AR...SVR THUNDERSTORM WATCH UNTIL 5 AM CHICOT COUNTY. LA...NONE. MS....SVR THUNDERSTORM WATCH UNTIL 5 AM MSZ018-019-025>027-034 32
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.